MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2015 - patient was diagnosed with ventral and umbilical hernias thereby underwent open repair with implant of ventrio st (device 1).Per op notes, "midline incision was made.Fascia was opened.Underneath the rectus muscle on both hernias a space was created.A ventrio st (device 1) was placed and sutured." on (b)(6) 2016 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of bard flat mesh (device 2).Per op notes, "previous midline incision was removed.The fascia was freed.A bard flat mesh was placed in the defect and secured using sutures." (note: there is no visualization of ventrio st (device 1) in this procedure).On (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with excision of ventrio st (device 1), bard flat mesh (device 2) and implant of ventralight st (device 3).Per op notes, "the old mesh (device 1 and 2) was noted and dissected out.The old meshes (device 1 and 2) were excised and removed entirely.The hernia defect was noted and reduced.A ventralight st (device 3) was placed and sutured.The mesh was tacked lateral borders." on (b)(6) 2019 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with partial excision of ventralight st (device 3).Per op notes, "the mesh was opened in the midline.Some adhesions of old mesh (device 3) were taken down.Lateral side of the mesh was intact.The medial aspect of mesh excised and removed.The defect was reapproximated with old mesh and sutured." on (b)(6) 2020 - patient was diagnosed with recurrent incisional hernia and adhesions thereby underwent repair with excision of ventralight st (device 3), lysis of adhesions and implant of bard soft mesh (device 4).(note: there is no operative notes provided for this procedure in medical records).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2015) is considered to be a best estimate.This emdr represents the ventralight st mesh (device 3).Additional supplemental emdrs were submitted to represent the ventrio st mesh (device 1) and bard flat mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25299238
Report Number1213643-2026-00677
Device Sequence Number18470195
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656(17)170328(10)HUZC0213
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number5954680
Device Lot NumberHUZC0213
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale